Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 252, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Nov 17, 2013, 10:25 PM EST for 4 counties in West Virginia; Garrett County, Maryland; Fayette County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 10:25 PM EST (03:25 UTC)
- Expired
- Nov 17, 2013, 11:30 PM EST
- In force
- 65 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Garrett County, MD, Fayette County, PA, Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 10:38 PM EST | TSTM WND DMG | 2 Wsw Ridgedale, WV | TREES DOWN ON GOSHEN ROAD. TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 8:23 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS51 KPBZ 180325
SVRPBZ
MDC023-PAC051-WVC049-061-077-093-180430-
/O.NEW.KPBZ.SV.W.0252.131118T0325Z-131118T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GARRETT COUNTY IN WESTERN MARYLAND...
PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
EASTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN MARION COUNTY IN NORTHERN WEST VIRGINIA...
NORTHWESTERN TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 1130 PM EST
* AT 1023 PM EST...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF WESTOVER TO 10 MILES WEST OF
WINFIELD...AND WERE MOVING EAST AT 45 MPH. THIS LINE OF STORMS IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTOVER... MORGANTOWN... WINFIELD...
CHEAT NECK... DELLSLOW... BROWNS CHAPEL...
LAUREL RUN... MASONTOWN... GLADESVILLE...
CLIFTON MILLS... NEWBURG... BRUCETON MILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS PRODUCED WIDESPREAD WIND DAMAGE. MOVE INTO A
STURDY BUILDING AND AVOID WINDOWS.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 3914 7985 3923 7981 3925 7986 3928 7987
3930 7990 3943 7990 3944 7995 3938 8007
3940 8010 3940 8015 3972 7992 3974 7939
3924 7966 3911 7982
TIME...MOT...LOC 0325Z 271DEG 37KT 3971 8000 3945 8024
$$3 follow-up statements
635
WWUS51 KPBZ 180353
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1053 PM EST SUN NOV 17 2013
MDC023-PAC051-WVC049-061-077-093-180430-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-131118T0430Z/
GARRETT MD-PRESTON WV-MONONGALIA WV-MARION WV-TUCKER WV-FAYETTE PA-
1053 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR FAYETTE...TUCKER...MARION...MONONGALIA...PRESTON AND GARRETT
COUNTIES...
AT 1051 PM EST...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM CLIFTON MILLS TO GLADESVILLE...AND WERE MOVING EAST AT
45 MPH.
THESE STORMS HAVE PRODUCED DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAUREL RUN... MASONTOWN... NEWBURG...
GLADESVILLE... FELLOWSVILLE... CLIFTON MILLS...
BRUCETON MILLS... TUNNELTON... VALLEY POINT...
HANNAHSVILLE... KINGWOOD... HAZELTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS PRODUCED WIDESPREAD WIND DAMAGE. MOVE INTO A
STURDY BUILDING AND AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 3914 7985 3923 7981 3925 7986 3928 7987
3930 7990 3943 7990 3944 7995 3943 7997
3973 7974 3974 7939 3924 7966 3911 7982
TIME...MOT...LOC 0353Z 271DEG 37KT 3970 7963 3943 7983
$$253
WWUS51 KPBZ 180406
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1106 PM EST SUN NOV 17 2013
WVC049-061-180416-
/O.CAN.KPBZ.SV.W.0252.000000T0000Z-131118T0430Z/
MONONGALIA WV-MARION WV-
1106 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR MARION AND MONONGALIA COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THE FOLLOWING HIGHWAY WILL BE IMPACTED...
I-68 IN WEST VIRGINIA NEAR MILE MARKER 14.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 3914 7985 3923 7981 3925 7986 3933 7981
3942 7973 3974 7955 3974 7939 3924 7966
3911 7982
TIME...MOT...LOC 0406Z 271DEG 37KT 3960 7945 3934 7967
$$
MDC023-PAC051-WVC077-093-180430-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-131118T0430Z/
GARRETT MD-PRESTON WV-TUCKER WV-FAYETTE PA-
1106 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR FAYETTE...TUCKER...PRESTON AND GARRETT COUNTIES...
AT 1105 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CRANESVILLE TO ROWLESBURG...
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUNNELTON... ROWLESBURG... KINGWOOD...
HAZELTON... HANNAHSVILLE... MARKLEYSBURG...
CRANESVILLE...
HIGHWAYS IMPACTED INCLUDE...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 26 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 3914 7985 3923 7981 3925 7986 3933 7981
3942 7973 3974 7955 3974 7939 3924 7966
3911 7982
TIME...MOT...LOC 0406Z 271DEG 37KT 3960 7945 3934 7967
$$669
WWUS51 KPBZ 180414
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 PM EST SUN NOV 17 2013
MDC023-PAC051-WVC077-093-180425-
/O.CAN.KPBZ.SV.W.0252.000000T0000Z-131118T0430Z/
GARRETT MD-PRESTON WV-TUCKER WV-FAYETTE PA-
1114 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...TUCKER...PRESTON AND
GARRETT COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HIGHWAYS IMPACTED INCLUDE...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 26 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 3914 7985 3923 7981 3925 7986 3933 7981
3942 7973 3974 7955 3974 7939 3924 7966
3911 7982
TIME...MOT...LOC 0415Z 271DEG 37KT 3950 7933 3925 7956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 10:01 PM EST, 24 minutes earlier.
Area forecast discussion, Nov 17, 10:01 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1001 PM EST SUN NOV 17 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND WILL PROVIDE
WIDESPREAD SHOWERS AND STORMS. COOLER AIR WILL ARRIVE ON TUESDAY
AND WILL LAST THROUGH MUCH OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
THE LINE OF SHOWERS ALONG THE COLD FRONT HAS NOW ADVANCED INTO
WESTERN PENNSYLVANIA AS OF ABOUT 930 PM...AND EVEN PASSED
PITTSBURGH INTERNATIONAL AS OF 10 PM. BEHIND THE FRONT...STRONG
ISALLOBARIC COMPONENTS DUE TO RAPID PRESSURE RISES AND CONTINUING
A STRONG GRADIENT FLOW WITH MODEL SOUNDINGS INDICATING LARGELY
INCREASING LOW LEVEL INSTABILITY DUE TO MORE RAPID COLD ADVECTION
ABOVE THE FRICTIONAL SURFACE LAYER. THE SOUNDINGS LARGELY SUPPORT
GUSTS OF 35-45 KTS FOR THE REST OF THE NIGHT ACROSS ALMOST THE
ENTIRE FORECAST AREA. THE LONG EXCEPTION TO THIS MAY WELL BE THE
NORTHERN FRINGES OF THE FORECAST AREA.
ACROSS THE NORTHERN REACHES OF THE AREA...GOOD MODEL AGREEMENT
EXISTS IN TRACKING A DEEP TROPOPAUSE FOLD CURRENTLY EXTENDING
ACROSS WESTERN OHIO INTO SOUTHEASTERN LOWER MICHIGAN ON WATER
VAPOR IMAGERY INTO NORTHWESTERN PENNSYLVANIA OVERNIGHT. WIND GUSTS
IN THE TROPOPAUSE FOLD ARE CURRENTLY RUNNING ROUGHLY 49-60 KTS AND
GIVEN THE SYNOPTIC SIGNATURES AND DEGREE OF HIGH PV AIR COMING ALL
THE WAY DOWN TOWARD 5 KFT OVERNIGHT OVER THE NORTHERN ZONES...A
VERY LOW TROPOPAUSE WILL LIKELY ALLOW FOR SIGNIFICANT MOMENTUM TO
BE FUNNELED TOWARD THE SURFACE. AS A RESULT...THE WIND ADVISORY IN
THESE AREAS WAS UPGRADED TO A HIGH WIND WARNING OVERNIGHT.
ELSEWHERE...WITHOUT A VERY DEEP TROPOPAUSE FOLD...SIMPLE MIXING
WILL RESULT IN WIND ADVISORY CRITERIA GUSTS THROUGH THE
NIGHT...EXCEPT IN THE RIDGES WHERE THE ELEVATION WILL LIKELY ALLOW
FOR MIXING TO CONTINUE THROUGH THE DAY ON MONDAY. AS A
RESULT...THE WIND ADVISORY HERE WAS EXTENDED THROUGH MONDAY
EVENING. FRIES
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FLOW WILL TURN JUST ENOUGH FOR SCATTERED SNOW SHOWERS ACROSS THE
I-80 CORRIDOR AND THE RIDGES MONDAY NIGHT BUT ONLY LIGHT
ACCUMULATIONS EXPECTED. SURFACE RIDGE WILL THEN CLEAR OUT SKIES
WITH CHILLY TEMPERATURES THROUGH WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
DRY AND SEASONABLE THURSDAY THEN A COMPLICATED PATTERN FOR THE
LATER PERIODS WITH MODELS HAVING TIMING ISSUES WITH ENERGY IN THE
NORTHERN STREAM AND A CLOSED LOW DEVELOPING ACROSS THE
SOUTHWESTERN STATES. USED HPC GRIDS FOR THE MOST PARTS TO KEEP IN
COORDINATION. MUCH COLDER AIR FOR LATE WEEK INTO WEEKEND.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
CONDITIONS AT MOST TERMINALS ARE RISING TO VFR...ALTHOUGH
RESTRICTIONS ARE HANGING ON AT FKL/DUJ. SHOULD BE A FEW HOUR BREAK
BEFORE CONDITIONS DROP AGAIN WITH AN ORGANIZED SQUALL LINE ALONG
THE COLD FRONT WILL MOVE ACROSS TONIGHT. HAVE ADJUSTED TIMING
SLIGHTLY IN THE TAFS AS THE LINE APPROACHES KZZV BY 02Z AND EXITS
KLBE BY 06Z. WITH SUPPORT FROM A STRONG LOW LEVEL JET...WIND GUSTS
WITH THIS LINE OF SHOWERS COULD REACH 50-60KTS. ALL LIGHTNING
STRIKES HAVE DIMINISHED IN THE LAST ONE TO TWO HOURS...SO TS WILL
NOT BE INCLUDED IN TAFS EVEN WITH THE VERY STRONG WIND GUSTS IN
SHOWERS. EXPECT MVFR AND IFR CIGS AND VSBYS ALONG THE LINE BUT A
QUICK IMPROVEMENT ALMOST EVERYWHERE BEHIND IT AS STRONG MIXING
BRINGS DRY AIR TO THE SURFACE.
S-SW WINDS WILL SHIFT WEST WITH THE FRONT AND REMAIN
ELEVATED...WITH GUSTS 35-40KTS CONTINUING UNTIL NEAR SUNRISE
MONDAY.
.OUTLOOK.../MONDAY NIGHT THROUGH FRIDAY/...
SOME RESTRICTIONS COULD BE POSSIBLE IN NORTHWEST FLOW MONDAY
NIGHT...MAINLY NORTH OF KPIT. OTHERWISE...VFR CONDITIONS WILL
PREVAIL AS HIGH PRESSURE REMAINS OVERHEAD UNTIL THE NEXT SYSTEM
APPROACHES FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 10 PM EST MONDAY FOR MDZ001.
OH...WIND ADVISORY UNTIL 7 AM EST MONDAY FOR OHZ039>041-048>050-
057>059-068-069.
PA...WIND ADVISORY UNTIL 7 AM EST MONDAY FOR PAZ014-020>023-029-031-
073-075.
WIND ADVISORY UNTIL 10 PM EST MONDAY FOR PAZ074-076.
HIGH WIND WARNING UNTIL 7 AM EST MONDAY FOR PAZ007>009-013-015-
016.
WIND ADVISORY FROM 7 AM TO 10 PM EST MONDAY FOR PAZ007>009-013-
015-016.
WV...WIND ADVISORY UNTIL 7 AM EST MONDAY FOR WVZ001>004-012.
WIND ADVISORY UNTIL 7 AM EST MONDAY FOR WVZ021-022.
WIND ADVISORY UNTIL 10 PM EST MONDAY FOR WVZ023-041.
&&Hazardous weather outlook, Nov 17, 10:02 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1002 PM EST SUN NOV 17 2013 OHZ039>041-048>050-057>059-068-069-190315- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 1002 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ014-020>023-029-031-073-075-WVZ001>004-012-021-022-190315- BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1002 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... ...SEVERE THUNDERSTORM WATCH 570 IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ074-076-WVZ023-041-190315- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 1002 PM EST SUN NOV 17 2013 ...SEVERE THUNDERSTORM WATCH 570 IN EFFECT UNTIL 1 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013-015-016-190315- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 1002 PM EST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...SEVERE THUNDERSTORM WATCH 570 IN EFFECT UNTIL 1 AM EST MONDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 17, 9:48 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
948 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG SALEM 40.90N 80.85W
11/17/2013 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER PBZ1302887Local storm report, Nov 17, 10:00 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1000 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
11/17/2013 MERCER PA 911 CALL CENTER
NUMEROUS TREES DOWN
&&
EVENT NUMBER PBZ1302888Local storm report, Nov 17, 10:01 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1001 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG GROVE CITY 41.16N 80.09W
11/17/2013 MERCER PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PBZ1302889Local storm report, Nov 17, 10:02 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1002 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG SHARON 41.23N 80.50W
11/17/2013 MERCER PA 911 CALL CENTER
NUMEROUS TREES DOWN
&&
EVENT NUMBER PBZ1302890Local storm report, Nov 17, 10:12 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 NW BURGETTSTOWN 40.42N 80.45W
11/17/2013 WASHINGTON PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PBZ1302891Local storm report, Nov 17, 10:16 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1016 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
11/17/2013 VENANGO PA TRAINED SPOTTER
NUMEROUS TREES DOWN
&&
EVENT NUMBER PBZ1302892The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:01 PM EST | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 59 min |
| Nov 17, 9:06 PM EST | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Marshall, Ohio | 54 min |
| Nov 17, 9:39 PM EST | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 66 min |
| Nov 17, 9:42 PM EST | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 63 min |
| Nov 17, 11:04 PM EST | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 56 min |
| Nov 17, 8:36 PM EST | Severe Thunderstorm Warning | PBZ | Beaver | 54 min |
| Nov 17, 8:58 PM EST | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 62 min |
| Nov 17, 9:33 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 57 min |
| Nov 17, 9:46 PM EST | High Wind Warning | PBZ | Clarion, Forest, Jefferson, Lawrence, Mercer, Venango | 5 hr |
| Nov 17, 9:46 PM EST | Wind Advisory | PBZ | Clarion, Forest, Jefferson, Lawrence, Mercer, Venango | 14 hr |
| Nov 17, 9:47 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Washington and 1 more | 58 min |
| Nov 17, 10:01 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Venango | 74 min |
| Nov 17, 10:17 PM EST | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 58 min |
| Nov 17, 10:19 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 56 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Maryland, 2013Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.